Alert archive / California / Wind Advisories in 2018
Wind Advisory 14, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 18, 2018, 2:04 PM PDT for San Bernardino County, California. It took effect at Apr 18, 2018, 8:00 PM PDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2018, 2:04 PM PDT (21:04 UTC)
- In effect from
- Apr 18, 2018, 8:00 PM PDT
- Expired
- Apr 19, 2018, 11:00 PM PDT
- In force
- 27 hr
- Issued by
- NWS San Diego, CA
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3444 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
349 WWUS76 KSGX 182104 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 204 PM PDT Wed Apr 18 2018 ...STRONG AND GUSTY WINDS OVER PORTIONS OF THE MOUNTAINS AND DESERTS THIS EVENING THROUGH THURSDAY NIGHT... CAZ056-058-061-062-065-190500- /O.NEW.KSGX.HW.W.0006.180419T0600Z-180420T0900Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 204 PM PDT Wed Apr 18 2018 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 AM PDT FRIDAY... The National Weather Service in San Diego has issued a High Wind Warning...which is in effect from 11 PM this evening to 2 AM PDT Friday. * Winds...West to southwest 25 to 35 mph with gusts to 60 mph. Isolated gusts to 70 mph. * Timing...This evening through Thursday night, with strongest gusts Thursday morning. Strongest winds along desert mountain slopes into adjacent deserts. * Visibility...Less than a mile at times in blowing dust and sand. * Impacts...Difficult driving...especially for motorists with high profile vehicles. Reduced visibilities. Downed trees and power lines. * Outlook...Winds will quickly diminish late Thursday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ055-060-190500- /O.NEW.KSGX.WI.Y.0014.180419T0300Z-180420T0600Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, and Apple Valley 204 PM PDT Wed Apr 18 2018 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 PM PDT THURSDAY... The National Weather Service in San Diego has issued a Wind Advisory...which is in effect from 8 PM this evening to 11 PM PDT Thursday. * Winds...West to southwest 20 to 30 mph with gusts to 50 mph. Isolated gusts to 60 mph. * Timing...Late this evening through early Thursday night, with strongest gusts early tonight and again Thursday evening. Strongest winds along desert mountain slopes into adjacent deserts. * Visibility...Less than a mile at times in blowing dust and sand. * Impacts...Difficult driving...especially for motorists with high profile vehicles. Reduced visibilities. Downed trees limbs and power lines possible. * Outlook...Winds will quickly diminish early Thursday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ JJT
3 follow-up statements
429 WWUS76 KSGX 190421 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 921 PM PDT Wed Apr 18 2018 ...STRONG AND GUSTY WINDS OVER PORTIONS OF THE MOUNTAINS AND DESERTS THROUGH THURSDAY NIGHT... CAZ056-058-061-062-065-191300- /O.CON.KSGX.HW.W.0006.180419T0600Z-180420T0900Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 921 PM PDT Wed Apr 18 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... * Winds...West to southwest 25 to 35 mph with gusts to 60 mph. Isolated gusts to 70 mph. Strongest along the desert slopes. * Timing...Through Thursday night, with strongest gusts Thursday morning. * Visibility...Less than a mile at times in blowing dust and sand. * Impacts...Difficult driving, especially for motorists with high profile vehicles. Reduced visibilities. Downed trees and power lines. * Outlook...Winds will diminish Thursday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ055-060-191300- /O.CON.KSGX.WI.Y.0014.000000T0000Z-180420T0600Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, and Apple Valley 921 PM PDT Wed Apr 18 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY... * Winds...West to southwest 20 to 30 mph with gusts to 50 mph. Isolated gusts to 60 mph. * Timing...Through Thursday night, with strongest gusts early tonight and again Thursday evening. * Visibility...Less than a mile at times in blowing dust and sand. * Impacts...Difficult driving, especially for motorists with high profile vehicles. Reduced visibilities. Downed trees limbs and power lines possible. * Outlook...Winds will quickly diminish early Thursday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Albright
765 WWUS76 KSGX 191243 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 543 AM PDT Thu Apr 19 2018 ...STRONG AND GUSTY WINDS OVER PORTIONS OF THE MOUNTAINS AND DESERTS THROUGH TONIGHT... CAZ056-058-061-062-065-192100- /O.CON.KSGX.HW.W.0006.000000T0000Z-180420T0900Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 543 AM PDT Thu Apr 19 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... * Winds...Southwest to west winds 25 to 35 mph with gusts to 55 mph. Isolated gusts to 65 mph. Strongest along the mountain crests and desert slopes. * Timing...Through tonight, strongest this morning. * Visibility...Locally reduced to 5 miles or less in blowing dust and sand. * Impacts...Difficult driving, especially for motorists with high profile vehicles. Reduced visibilities. Downed trees and power lines. * Outlook...Winds will diminish tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ055-060-192100- /O.CON.KSGX.WI.Y.0014.000000T0000Z-180420T0600Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, and Apple Valley 543 AM PDT Thu Apr 19 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * Winds...Southwest to west winds 20 to 30 mph with gusts to 45 mph. * Timing...Through tonight. Strongest winds during the afternoon. * Visibility...Locally reduced to 5 miles or less in blowing dust in sand. * Impacts...Difficult driving, especially for motorists with high profile vehicles. Reduced visibilities. Downed trees limbs and power lines possible. * Outlook...Winds will quickly diminish this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ SS
995 WWUS76 KSGX 191936 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1236 PM PDT Thu Apr 19 2018 ...STRONG WINDS OVER PORTIONS OF THE MOUNTAINS AND DESERTS THROUGH TONIGHT... CAZ056-058-061-062-065-200600- /O.CON.KSGX.HW.W.0006.000000T0000Z-180420T0900Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 1236 PM PDT Thu Apr 19 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... * Winds...Southwest to west winds 20 to 30 mph with gusts 35 to 50 mph. Isolated gusts to 60 mph along the desert slopes. * Timing...Through tonight. * Visibility...Locally reduced to 1 mile or less in blowing dust and sand. * Impacts...Difficult driving, especially for motorists with high profile vehicles. Reduced visibilities. Downed trees and power lines. * Outlook...Winds will diminish tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ055-060-200600- /O.CON.KSGX.WI.Y.0014.000000T0000Z-180420T0600Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, and Apple Valley 1236 PM PDT Thu Apr 19 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * Winds...Southwest to west winds 15 to 25 mph with gusts 35 to 45 mph. * Timing...Through tonight. * Visibility...Locally reduced to 2 miles or less in blowing dust in sand. * Impacts...Difficult driving, especially for motorists with high profile vehicles. Reduced visibilities. * Outlook...Winds will diminish this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Albright
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 18, 9:58 AM PDT, 4 hours 6 minutes earlier.
Area forecast discussion, Apr 18, 9:58 AM PDT, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
958 AM PDT Wed Apr 18 2018
.SYNOPSIS...
Mostly sunny and a little warmer today. Thursday will turn windy
and colder with a chance of light showers over and west of the
mountains as a strong trough moves across California. The weekend
will be dry and warm with lighter winds and high temperatures
above seasonal averages.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
At 9 AM PDT, water vapor satellite imagery displayed an upper-
level low just off the coast of northern California and
southwesterly flow over southern California. Fair weather will
continue today, with highs around 5 degrees below seasonal
normals.
The aforementioned low will move across central California
tomorrow, while the associated trough swings across southern
California. A tight pressure gradient in the upper-levels will
create the potential for strong and gusty winds across portions
of the mountains and deserts as the system moves by starting
tonight through Thursday night. 12Z guidance is starting to roll
in, and looks a bit stronger than the 00Z runs. Strongest west to
northwest wind gusts of 50 to 60 mph and isolated gusts to 70 mph
will be over portions of the San Diego and Riverside County
mountains and Deserts. Gusty, but weaker winds, are expected over
the San Bernardino County Mountains and Deserts. Moisture will be
mainly marine layer driven as the system moves by. Isolated to
scattered showers are expected with a few hundredths possible over
the coast and valleys and up to one-quarter inch possible along
the coastal mountain slopes, mainly tomorrow morning through the
afternoon. Snow levels will lower to 5500-6500 ft, with around an
inch of snow possible above 6000 ft. Highs will lower 10 to 20
degrees below normal Thursday.
Heights will build Friday through the weekend, with high
temperatures increasing 5 to 10 degrees above normal by Saturday
and lingering through Monday. Cooler, more seasonal weather, will
return Tuesday along with night/morning low clouds and fog along
the coast and valleys on Monday.
&&
.AVIATION...
181600Z...Mostly clear skies and unrestricted visibilities will
continue today and tonight. Winds will begin to increase late this
afternoon from the mountain crests through the desert slopes and
adjacent deserts, with areas of west winds 15-25 kt with gusts 25-35
kt, producing pockets of strong up/downdrafts in lee of ridges.
Local gusts 55-65 knots desert slopes and adjacent deserts. Coastal
low clouds will begin to develop after 07Z tonight shrouding most
coastal areas with BKN-OVC low clouds based around 1500 feet MSL.
Bases will be rising and moving farther inland overnight, with tops
around 5000 feet MSL by midday Thursday. The risk of low clouds
developing overnight with no fog at KSAN is moderate to high, so the
moderate to high confidence in the development of low clouds tonight
as seen in the KSAN TAF looks good.
&&
.MARINE...
Winds will increase again this afternoon and continue through
Thursday night. Seas will increase Thursday and Thursday night, and
will be steep and choppy. Winds and seas will create hazardous
conditions. Consult the small craft advisory for details. No
hazardous marine weather is expected Friday through Sunday.
&&
.SKYWARN...
Skywarn activation will not be needed today.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory from 5 PM this afternoon to 2 AM PDT Friday
for Coastal Waters from San Mateo Point to the Mexican
Border and out to 30 nm-Waters from San Mateo point to the
Mexican Border Extending 30 to 60 nm out including San
Clemente Island.
&&
PUBLIC...JJT
AVIATION/MARINE...SmallThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 8:24 PM PDT | Small Craft Advisory | SGX | 54 hr | |
| Apr 18, 2:04 PM PDT | High Wind Warning | SGX | Riverside, San Diego | 36 hr |
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.